MAUDE Adverse Event Report: INTEGRA LIFESCIENCES(IRELAND) EXCEL 23KHZ STRAIGHT HANDPIECE EACH1; ULTRASONIC SURGICAL PRODUCTS

INTEGRA LIFESCIENCES(IRELAND) EXCEL 23KHZ STRAIGHT HANDPIECE EACH1; ULTRASONIC SURGICAL PRODUCTS
Catalog Number C2600
Medical Device Problem Code Overheating of Device (1437)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
A facility reported that heat builds up on the excel 23khz straight handpiece (c2600).There was no patient/user injury or significant surgical delay.
 
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Additional Manufacturer Narrative
The excel 23khz straight handpiece each1 (c2600) was returned for evaluation: device history record (dhr) - the dhr documentation was reviewed and no anomalies during the manufacture or packaging that could be associated with the complaint incident was observed.Failure analysis - investigation of the returned device shows that axial misalignment has occurred due to over torque during chip installation.As a result of the axial misalignment, the vibrator started rotating and got caught in the housing (the resin part of the handle), which caused the vibrator to not vibrate normally.Additionally, due to the rotation of the vibrator, the interior of the housing was worn down, and fragments of the damaged housing flowed into the irrigation flow path inside the cable, which likely caused a decrease in the irrigation flow rate and resulted in heat generation.However, the irrigation system for the handpiece is a closed system and does not come into contact with the patient.To resolve the issues, the damaged housing, the cable that has fragments, and the coil form will be replaced as there is a wire break inside.Root cause - the root causes are confirmed as: 1) overtorquing due to incorrect assembly and disassembly of the handpiece by the customer using the torque wrench.This resulted in the torque wrench misaligning the dot on the hp and the hp connector.A capa has been raised to investigate if output from technical note for ¿hp overtorqing¿ ensured that the information was updated and distributed to all relevant parties, for example post operative intervention for purposes of removing tip and cleaning.2) coilform failure due to wire broken after 5 years in the field.This is a single complaint occurrence with no adverse trend observed.3) fragments of the damaged housing flowed into the irrigation cooling tube, which may have caused a blockage and therefore caused a decrease in the irrigation flow rate and resulted in heat generation.However , this is a closed system and does not come into contact with the patient.Trends will be monitored for this and similar issues.
 
Event or Problem Description
N/a.

Brand Name
EXCEL 23KHZ STRAIGHT HANDPIECE EACH1
Common Device Name
ULTRASONIC SURGICAL PRODUCTS
Manufacturer (Section D)
INTEGRA LIFESCIENCES(IRELAND)
ida business&technology park
ida business&technology park
sragh, tullamore, co.offaly
EI 
Manufacturer (Section G)
INTEGRA LIFESCIENCES(IRELAND)
ida business&technology park
sragh, tullamore, co.offaly
EI  
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 08540
6099362319
MDR Report Key21602010
Report Number3006697299-2025-00029
Device Sequence Number4431206
Product Code LFL
UDI-Device Identifier10381780039419
UDI-Public10381780039419
Combination Product (Y/N)N
PMA/510(K) Number
K141674
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 05/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberC2600
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/18/2025
Supplement Date Received by Manufacturer05/15/2025
Initial Report FDA Received Date03/13/2025
Supplement Report FDA Received Date05/22/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/24/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
3006697299-05/29/2024-00
Patient Sequence Number1
Patient SexUnknown